Higher syzygies of ruled varieties over a curve

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

Let X be a ruled variety over a smooth projective curve C with the projection morphism π : X → C. In this paper we study higher syzygies of very ample line bundles on X. Each embedding of X is fiberwise a Veronese embedding. And our first result is to clarify the relation between property Npof very ample line bundles on X and that of the Veronese embedding. More precisely, letting H be the tautological line bundle of X, assume that the a-uple Veronese embedding of a fiber satisfies property Np. We prove that line bundles on X of the form aH + π* B satisfy property Np if deg (B) is sufficiently large (Theorem 1.1). Also we get some partial answer for the converse (Corollary 3.7). From this observation, we improve Butler's result in [D.C. Butler, Normal generation of vector bundles over a curve, J. Differential Geom. 39 (1994) 1-34] for ruled scrolls, ruled surfaces and Veronese surface fibrations.

Original languageEnglish
Pages (from-to)267-284
Number of pages18
JournalJournal of Algebra
Volume296
Issue number1
DOIs
Publication statusPublished - 2006 Feb 1
Externally publishedYes

Fingerprint

Syzygies
Line Bundle
Curve
Ruled Surface
Fibration
Morphism
Vector Bundle
Converse
Corollary
Projection
Fiber
Partial
Theorem

ASJC Scopus subject areas

  • Algebra and Number Theory

Cite this

Higher syzygies of ruled varieties over a curve. / Park, Euisung.

In: Journal of Algebra, Vol. 296, No. 1, 01.02.2006, p. 267-284.

Research output: Contribution to journalArticle

@article{9c44a70bb7f24b339550c6901dc9bc89,
title = "Higher syzygies of ruled varieties over a curve",
abstract = "Let X be a ruled variety over a smooth projective curve C with the projection morphism π : X → C. In this paper we study higher syzygies of very ample line bundles on X. Each embedding of X is fiberwise a Veronese embedding. And our first result is to clarify the relation between property Npof very ample line bundles on X and that of the Veronese embedding. More precisely, letting H be the tautological line bundle of X, assume that the a-uple Veronese embedding of a fiber satisfies property Np. We prove that line bundles on X of the form aH + π* B satisfy property Np if deg (B) is sufficiently large (Theorem 1.1). Also we get some partial answer for the converse (Corollary 3.7). From this observation, we improve Butler's result in [D.C. Butler, Normal generation of vector bundles over a curve, J. Differential Geom. 39 (1994) 1-34] for ruled scrolls, ruled surfaces and Veronese surface fibrations.",
author = "Euisung Park",
year = "2006",
month = "2",
day = "1",
doi = "10.1016/j.jalgebra.2005.08.015",
language = "English",
volume = "296",
pages = "267--284",
journal = "Journal of Algebra",
issn = "0021-8693",
publisher = "Academic Press Inc.",
number = "1",

}

TY - JOUR

T1 - Higher syzygies of ruled varieties over a curve

AU - Park, Euisung

PY - 2006/2/1

Y1 - 2006/2/1

N2 - Let X be a ruled variety over a smooth projective curve C with the projection morphism π : X → C. In this paper we study higher syzygies of very ample line bundles on X. Each embedding of X is fiberwise a Veronese embedding. And our first result is to clarify the relation between property Npof very ample line bundles on X and that of the Veronese embedding. More precisely, letting H be the tautological line bundle of X, assume that the a-uple Veronese embedding of a fiber satisfies property Np. We prove that line bundles on X of the form aH + π* B satisfy property Np if deg (B) is sufficiently large (Theorem 1.1). Also we get some partial answer for the converse (Corollary 3.7). From this observation, we improve Butler's result in [D.C. Butler, Normal generation of vector bundles over a curve, J. Differential Geom. 39 (1994) 1-34] for ruled scrolls, ruled surfaces and Veronese surface fibrations.

AB - Let X be a ruled variety over a smooth projective curve C with the projection morphism π : X → C. In this paper we study higher syzygies of very ample line bundles on X. Each embedding of X is fiberwise a Veronese embedding. And our first result is to clarify the relation between property Npof very ample line bundles on X and that of the Veronese embedding. More precisely, letting H be the tautological line bundle of X, assume that the a-uple Veronese embedding of a fiber satisfies property Np. We prove that line bundles on X of the form aH + π* B satisfy property Np if deg (B) is sufficiently large (Theorem 1.1). Also we get some partial answer for the converse (Corollary 3.7). From this observation, we improve Butler's result in [D.C. Butler, Normal generation of vector bundles over a curve, J. Differential Geom. 39 (1994) 1-34] for ruled scrolls, ruled surfaces and Veronese surface fibrations.

UR - http://www.scopus.com/inward/record.url?scp=30344480477&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=30344480477&partnerID=8YFLogxK

U2 - 10.1016/j.jalgebra.2005.08.015

DO - 10.1016/j.jalgebra.2005.08.015

M3 - Article

AN - SCOPUS:30344480477

VL - 296

SP - 267

EP - 284

JO - Journal of Algebra

JF - Journal of Algebra

SN - 0021-8693

IS - 1

ER -